Reactions 1664, p7 - 12 Aug 2017 Adverse events after HPV vaccine in Japanese adolescent girls Receipt of human papillomavirus (HPV) vaccine appears to be temporally related to the transiently high prevalence of particular symptoms in Japanese adolescent girls, according to study results reported in Drug Safety. The study examined symptoms and objective findings in 120 girls using new criteria for evaluating post- vaccination adverse events. Patients had received at least one dose of Gardasil, Cervarix, or an unspecified HPV vaccine. The girls were examined between June 2013 and December 2016, 0–63 months (average 28.0 months) after the onset of symptoms. Patients had received the first vaccine dose between May 2010 and April 2013; symptoms developed between October 2010 and October 2015, or 1–1532 days (average 319.7 days) postvaccination. Vaccine-related symptoms were classified as definite in 30 girls and probable in 42 girls. For these girls, the most frequently reported symptoms/signs were general fatigue or dysautonomic symptoms (83.3% each), followed by headache (81.9%), widespread pain (80.6%), motor dysfunction (62.5%), learning impairment (58.3%), abnormal sensation (52.8%), limb shaking (45.8%), sleep disturbance (47.2%) or menstrual abnormality (45.8%). Abnormal objective findings comprised focal abnormality of cerebral blood flow (75.0%), orthostatic intolerance (70.8%), flattened digital plethysmography (70.2%), abnormal cognitive function in the WAIS-III or TMT tests (47.6% or 43.8%, respectively), hypotension (41.7%) or decreased skin temperature (37.5%). Four patients were confined to a wheelchair due to their symptoms, and spent most of the day in bed. A further 38 patients experienced significant impairment of their daily activities. The remaining 30 patients had symptoms but could independently perform their daily activities. "The sequence of these events suggests that HPV vaccination is temporally related to the development of these symptoms in Japanese adolescent girls," note the authors, who add that "further large-scale studies are required to clarify the pathophysiology of these symptoms and to establish the necessary treatment for affected patients". Ozawa K, et al. Suspected Adverse Effects After Human Papillomavirus Vaccination: A Temporal Relationship Between Vaccine Administration and the Appearance of Symptoms in Japan. Drug Safety : 25 Jul 2017. Available from: URL: http://doi.org/10.1007/s40264-017-0574-6 803263077 0114-9954/17/1664-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 12 Aug 2017 No. 1664
Reactions Weekly – Springer Journals
Published: Aug 12, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera